iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhairfallCan stopping Accutane cause hair sideefall?

Is hair loss from Accutane permanent?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Suvina Attavar

Medically reviewed by

Dr. K. Shobana

Published At April 21, 2021
Reviewed AtAugust 31, 2023

Patient's Query

Hello doctor,

I have been experiencing hair loss since I stopped Accutane 4 months ago. I feel my hair has reduced in thickness significantly. Will my hair grow back, or is it irreversible.

Answered by Dr. Suvina Attavar

Hello,

Welcome to icliniq.com.

Hairfall and hair thinning are two different issues. If you see more than 100 hairs falling per day, then it requires treatment, and this kind of fall is usually reversible. With the right treatment, hair will regrow. The causes for this could be nutritional deficiencies, weight loss, water change, stress, high fever, dandruff, and certain medicines. In case you notice the scalp being easily visible, then most probably you have hair thinning, which depending on the grade, can be reversed if in the early stages. Causes for these could be generic, hypothyroidism, or polycystic ovarian disease. This might require procedures like growth factor concentrate therapy to regain the hair volume along with medicines. So to understand the exact causes and type of hair fall, you would need to consult a local dermatologist for an examination. Also, get your vitamin D3, vitamin B12, thyroid-stimulating hormone, and ferritin tested. If your periods are irregular, you might need an evaluation for PCOD as well. In the meantime, you can start on biotin capsules daily and use Lambdapil lotion on your roots daily night, about ten sprays.

Patient's Query

Thank you doctor,

I am not losing more than 100 hairs daily, but it is more than usual for me. I only noticed it after stopping Accutane around four months back. It has reduced slightly over time. Could Accutane be a reason? I have done blood work as you suggested, and my ferritin levels are low. I started taking iron tablets two weeks ago.

Answered by Dr. Suvina Attavar

Hello,

Welcome back to icliniq.com.

Hairloss can happen while taking Accutane (Isotretinoin), but after stopping, it does not cause any hair loss. So the other possible reasons should be evaluated. I suggest starting Biotin as well and weight for atleast two months.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Suvina Attavar

Dr. Suvina Attavar

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

hairfallaccutane

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy